How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. D. Love Your Own Question
Dr. D. Love
Dr. D. Love, Doctor
Category: Medical
Satisfied Customers: 18461
Experience:  Family Physician for 10 years; Hospital Medical Director for 10 years.
21597572
Type Your Medical Question Here...
Dr. D. Love is online now

I have had red patches and spots on my that came about

Customer Question

I have had red patches and spots on my penis that came about directly after unprotected sex after too many drinks and therefore I think my immune system was more susceptible. I had the problem for about 8 months and tried treating it with a mixture of steroid creams and anti fungal medication which I am not sure did much help but eventually it disappeared fully a few months after not treating it with anything. I recently got the same reaction after the same scenario and I am currently treating it with anti fungal cream and diflucan to try to rid the fungal infection if this is the cause and I have also been given another stronger steroid so I am mixing the two to see if I can get better results. The fact that this goes away for a long time then comes and stays for a long time is bothersome and I want another opinion on the problem. The foreskin is definitely tighter than usual and can sometimes cause discomfort during sex. The head of the penis becomes very red after sex.
Submitted: 3 years ago.
Category: Medical
Expert:  DrRussMD replied 3 years ago.
Hello
Why have you not had this looked at
Why have you not had it lab tested?
Customer: replied 3 years ago.
I have had it looked at several times by different doctors and been prescribed anti fungal creams by one to steroid creams from another. I have had all sti tests and and all negative. How do I upload pictures to this site?

Thanks
Expert:  DrRussMD replied 3 years ago.
You could use photobucket and give me the link.
Other wise you should be able to open the text box and attach here.
Customer: replied 3 years ago.

I have been treating with a mix of canestan anti fungal and dermovate cream in the last week and it is seeming to improve the symptons I think but I want another professional opinion. There is a gland or vain which seems to be filled with some type of liquid on the underside of the penis. I have tried to show it in the last photo but it doesn't come up that well. My foreskin is definitely a little tighter than before and it can often cause discomfort during sex. I have been on a candida diet for the last week so if you think it is a candida infection then I will continue with this.


 


Thanks


 


Expert:  DrRussMD replied 3 years ago.
All of this is normal.
The white dots are pearly penile papules...they do not need treatment.j

The read areas on the head look like simple skin variation, irritation, or maybe eczema.

You can have this swabbed to rule out fungus.

However, I will warn you that you need to stop treating this on your own.
Using steroid cream, for example, can cause long term problems if you don't needed it. However, if this is eczema, then you would need a mild cream.

I really don't see a thing that looks pathologic at this pont.

Have a doctor look close up with magnification.


Use reply to let me know if you have further questions. [click reply to expert].
Please do not forget a positive rating.
Customer: replied 3 years ago.

I have had many doctors look at it with different viewpoints. They have given me the steroid cream as well as the anti fungal treatment so I haven't got any of this over the counter but I wanted a dermatological opinion. Why does it flare up and stay for a long time (many months on end) then sometimes it is good for a similar period? does this rule out or suggest it would be one thing or the other?

Expert:  DrRussMD replied 3 years ago.
Is suggests eczema.
Have the doctor send a small sample to the lab when it flairs up.
This will confirm if infection, autoimmune proleme, etc.
Customer: replied 3 years ago.

Once they sample it and get the results, will I be able to control it better because otherwise it is flared up everyday which is pretty frustrating. Could a certain diet help? I know eczema is a chronic condition but trying to avoid flare ups all the time would be nice.

Expert:  DrRussMD replied 3 years ago.
Yes, once they know they will treat it more aggressively.
An immune balancing diet can help.
This can be found in the book, Super Immunity, by Dr. Joel Fuhrman.

Use reply to let me know if you have further questions. [click reply to expert].
Please do not forget a positive rating.
Customer: replied 3 years ago.

I should have stomach problems which range from bloating through to more painful cramps and my mother suffers from the same thing. When I take protein shakes the problem becomes much worse and my stomach feels as though it is churning so I am wondering whether this suggests some type of intolerance, maybe to milk or dairy products and this may be contributing to the problem? I have set up an appointment to get everything tested from allergies through the a sample of the redness to try and determine it but I find it strange if the two were not related?

Expert:  DrRussMD replied 3 years ago.
I do not think these are related problems.
I still see no positive ratings for any of my answers.
Please do at least one positive rating and find me by request for new answers...this is the only way we are paid by ja for our time.
DrRussMD, Board Certified MD
Category: Medical
Satisfied Customers: 64399
Experience: Board certified Internal medicine and Integrative medicine. Many years of experience all areas.
DrRussMD and other Medical Specialists are ready to help you
Customer: replied 3 years ago.

It never seems to be particularly dry and/or itchy. I have added some pictures where it is slightly inflamed and red here. I have put some chamomile cream on to see if that helps so that is why the skin may look shiny.


 


Customer: replied 3 years ago.
Relist: Answer came too late.
Expert:  Dr. D. Love replied 3 years ago.
I notice that you have relisted the question.
Does that mean that you are willing to pay again for additional assistance from another expert?

Customer: replied 3 years ago.
Yes
Expert:  Dr. D. Love replied 3 years ago.
There is no definite pathologic condition that is apparent on these images. The mild redness could be due to a local irritation, which would usually be due to contact with something to which a person is sensitive. The most common offending substances are perfumes and scents, including what is used in laundry detergents and personal hygiene products. It is true that it also could be a form of eczema, as detailed by the other expert, but there is no definite appearance of eczema from these images.

If you have already been tried on a steroidal cream, then the usual next step that I consider is to try to identify an offending substance, which is usually done by eliminating potential substances. It is also OK to perform general interventions to sooth irritation, such as the application of moisturising lotions or soaking in warm salt water.

Dr. D. Love, Doctor
Category: Medical
Satisfied Customers: 18461
Experience: Family Physician for 10 years; Hospital Medical Director for 10 years.
Dr. D. Love and other Medical Specialists are ready to help you
Customer: replied 3 years ago.

For example after friction such as sex, the penis is very red. I make sure not to wash with any soaps in the area and I will go purchase more products for the whole body which are perfume free and better for the skin. The washing detergent could be an answer, I will purchase so scent free bio washing powder also. The fact that I had it before and it went away and then came back after about a year, what does this say about the problem? Thanks

Expert:  Dr. D. Love replied 3 years ago.
It could be related to the fact that you were only exposed to the offending substance again after a year. I would note that it is also possible that the offending substance could be used as a product by your sexual partner; it is not just the products that you personally use.

Customer: replied 3 years ago.

Is there a way to test the skin to help narrow down what it could be caused by? I am eliminating washing powders, soaps etc.. but I want to know if there is also a medical test to clarify more concretely what it could be? Thanks

Expert:  Dr. D. Love replied 3 years ago.
Only partly. You can be seen by an Allergist that can test for certain common substances, but there are far too many substances in the environment to be tested for all substances.

Customer: replied 3 years ago.

Okay thanks

Expert:  Dr. D. Love replied 3 years ago.
You're welcome.

Customer: replied 3 years ago.

I have attached another photo of how it looks today. I don't know if this will help understand better what the problem is but I thought it best to show you in case this helps.

Expert:  Dr. D. Love replied 3 years ago.
It still looks like a non-specific irritation and the approach discussed above would be appropriate.

Customer: replied 3 years ago.

Thanks again

Expert:  Dr. D. Love replied 3 years ago.
You're welcome.